I had mytomycin in 2006/2007. I think I already posted , but a good while ago,- no I don·t think the mytomycin messes you up as much as BCG - it has side effects, but in general those are local, and fairly shortlived. I always scheduled treatment days for Friday, so I had a weekend if there were any problems. Main side effects were a strong burning sensation on voiding the mitomycin, and bladder spasms. A couple of tips - the stuff burns when you void, so try to lash on a good protective cream (Sudocrem is very good) before you let it go, and try to sort of lean forward a bit so it doesn·t run on to your delicate parts. As soon as you are rid of it,but not before, start drinking water, to keep flushing - the more dilute your urine the less the burn.I used to take it easy for the rest of the day, even go to bed if the spasms were bad, but max 24 hours for side effects that affect what you can do- really just that I needed to be close to a bathroom. Having read lots of your posts, and knowing how you cope with things I bet you don·t even miss a beat after treatment! I hope things get sorted with your health insurance, and that the person who stole from you gets their just desserts -Diane
Hi Pat , I am going to wait until my next cysto (in sept) to talk to Dr S about the reasons why the eight mito. treatments. He emailed me and said he was just thinking of other options to keep this under control.
There is so much going on in our lives right now. They arrested the person that stole off of our company last week, the stress has been alot. If the economy was good we would have an easier time with it all, but as it is things are tuff.
She messed with our health ins. also and now they (insur company) is giving us a hard time. I don't even have a insur. card to use right now. But life goes on doesn't it.
Thanks for the info. I have to read it again when I am not so tired and it makes sense to me ! lol Rocky
7 years 5 months ago - 7 years 5 months ago#38301by Patricia
Sounds a bit too pro-active to me. A ta tumor with low malignant potential is more of a wait and see protocol. I mean if it has progressed then i could see the value of something but 8 treatments of mitomycin?? I would understand a dose of mitomycin after your turb but isn't 8 overkill? I've not heard of this before with ta.
P.S. i just remembered your first time around with this was 5 tumors right. ok this time was it just one tumor? or more?
I know you're going to Hopkins so i would be really interested in knowing what the uro knows about the 8 treatments of Mitomycin. Must be some new studies out there....get a better answer
Hi guys , I got a question for you all. Any of you guys had a course of mitomyocin. DR is recomending one a week for eight weeks. Just had a 1 cm in diameter on right trigone consistent with a ta recurrence.taken off, path said papillary urothelial neoplasm of low malignant potential.
Had the same thing in the end of feb. asked the dr why the mito and he said precaution.
So what can I exspect in the way of side effects. I am probaly going to wait to get it done when school starts. Dr said that would most likely be ok. In fact I can get my next cysto and then decide when we see if it is still trying to rear it's ornery little head. Does the mito mess with ya as much as the bcg. I had one dose of mito 5 years ago felt ucky but was able to ski in a couple of days. But what about eight of them. Thanks Rocky